Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Return of seizures
    avatar
    An_264386 posted:
    This month my "dizzy spells", seizures returned. I have the auro in my head prior to this. I had blood work done and my dilantin level was too high, so my doctor advised me to cut back from alternating 3 and 4 a day to 3 a day, I asked him about the drug phenobarbitol and he prescribed a very low dosage of it for me. Years ago when my epilepsy was discovered, the neurologist told my parents to give me this only as needed along with dilantin. It does help, but I seem to get headaches more often. My doctor ordered a MRI and everything turned out fine. When I did the alternating of the dilantin, no seizures, but I had balance problems. On my own I began taking dilantin 4 aday once a week along with the phenobarbitol. So far, so good.I have been under some stress lately. I have 4 precious grandchildren and want to be able to enjoy them. I also have ear problems and the ENT has prescribed nasal spray for that. I am glad to see from previous posts that this is not unusual. I just need encouragement from others. I plan to treat my headaches with over the counter meds.

     
    avatar
    dancer86442 responded:
    Hello An,

    Thank You for joining us. Your Journey sounds interesting. I have never heard of alternating meds this way. Very Unusual!
    From what I have learned over the yrs.... meds Must maintain a steady level in our systems' to work properly.

    Have you informed your neuro of your change in medication routine, yet? It would be best if you called & let his Nurse know so it will be charted properly. In case you have any Issues in the near future.

    Keep in mind, you are on 2 of the oldest meds out there. Both have Long Term affects you should be aware of. They may not affect You, but, it is Wise to know what to watch for.

    I hope you find an OTC that works for your headaches. Headaches/migraines are considered a co-morbid Issue w/ Epilepsy. More people w/ Epilepsy have one or both, than Not! Personally, mine are Rare & 3 Ibuprofen work for me. But, please, talk to your Pharmacist about what pain relievers you can safely use w/ Dilantin & Phenos' (I am just on Pheno's. My full dose is 180mg a nite. )

    I apologize for not answering sooner. I had some comp Issues for a few days. Seems to be back to norm now. Hugs! Hope you are having a Good Day.

    Love Candi
    International Awareness Day: Second Monday of Feb. March 26: Purple Day, November: Epilepsy Awareness Month. Wear Purple to show Support. Advocate
     
    avatar
    saxofone1 responded:
    Hi An,

    Headaches have been a part of my life since my 1st med in '75. I usually experienced the worst ones following a seizure. I have always been hesitant to take aspirins or whatever for them because of a concern for med interference. Over time the headaches simply have become an annoyance to me. Like that cuticle that simply keeps showing up.

    Please be careful about changing those meds w/o doctor approval. As Candi said, levels are taken for a reason. Dilantin and Phenobarbital were a part of my 70s med regime. Effective for a while but later changes were necessary. Taking Dilantin, please be aware of the dental issues such as swollen gums and heavier plaque.

    Hope you find something to give some relief to your headaches.

    angie


    Helpful Tips

    Want to read "discussions" only?
    Well that's easy too, on the left hand side you see many links one of them is "discussions", click on it and you'll only see the ... More
    Was this Helpful?
    19 of 29 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center